Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


rash from Epzicom OR Sustiva?
Nov 2, 2004

I'm on both Epzicom and Sustiva. As of day 12, I have a non-itchy rash on my torso, front & back. (small red bumps, fairly typical rash reaction). It appears from reading the letters on this site that both medications often cause a rash. The rash from Sustiva is never described as "dangerous", but that which results from abacavir may very well be. What advice would you give to someone who doesn't want to abandon their 1st treatment option for what may just be a passing harmless side-effect? Other than a general malaise feeling, I have no other side-effects. Thanks

Response from Dr. Conway

Right now, I would keep an open mind. Your symptoms are not conclusive for an abacavir hypersensitivity reaction and you do not need to stop your medications. You do need to watch yourself closely to make sure you don't get more significant systemic symptoms (at which point you WOULD need to stop your medications.

For now, you can take antihistamines and pain killers and hope for the best...but keep alert!!!!



Previous
Epzicom Rash/malaise
Next
The initial experience of starting meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement